I used Aimovig for 2 months when it was released to the market this yr. After experiencing strange side effects, my doctor will no longer allow me to continue to use it until further information is found. Approximately 3 minutes following the 1st injection (in the my right thigh), my lips from midline to the right went numb and tingled as did my right shoulder. It felt like Novocaine wearing off. This lasted about 20 mins in my shoulder and 1 hr in my lips. The 2nd month, I injected my left thigh. At 3 minutes, my tongue from midline to the left went number and at 4 minutes it spread to my lips and the entire left side of my face as well as my left forearm and hand. Again, it felt like Novocaine wearing off – no paralysis or anything. This time it lasted for 1 hr in my forearm and hand and almost 3 hrs in my face. My doctor and the pharamists are unsure at this time if it is an allergic reaction but my dr. is not willing to take a chance as it could be a worse reaction the next time. As for other side effects: I also have polymyaglia rheumatica and since starting the injections, I have had a flare up in the joints in my hands – could by incidental. I just wanted to share this info. I still believe in these injections and hope I can try them again. I wish all who are taking them well!
I hope this dizziness passes quickly. Many times as our body adjusts to new medications, side effects lessen.
I'm sure others will be along to share their experiences with you. I had some dizziness issues last year and PT helped. Have you had this before taking Emgality?
Wishing you a low pain day,
Nancy Harris Bonk, Patient Advocate/Moderator
How long did the symptoms last for you
Huh. Do you have a latex allergy by chance?
No, I do not. The pharmacist also asked me this. But I definitely do not.
Yes I do I have no problem with the gloves but if I put a bandaid on , the top layer of my skin comes off with it and leaves me with a scar
I’ve had three injections. The only thing I’ve noticed - and I’m not sure if it’s a coincidence or side effect - my joints are stiff and ache all over. No arthritis diagnosis. Its worse in the morning and wears off except for my wrist and fingers. However, when I went up to 140 mg it seemed to be less severe.
First time I had an injection my lips felt slightly numb for about 2 min but faded quickly and not since.
I've just taken my 2nd Aimovig injection. I too experience painful joints etc. It does eventually go away, and the Aimovig is helping to cut down on migraine days and severity. Hope the side effects subside for you too!!
Good to hear you are seeing a reduction in migraine attack frequency!! I'll keep my fingers crossed this continues!
Will you keep us posted?
I actually just posted a new thread with a question about side effects and reading this has already answered one of my questions. I have always had muscle pain (neck, shoulder, traps) associated with my migraines, however since starting the Aimovig 2 months ago my muscle pain has been unbearable. I even had a massage and my neck seized up on the table. They had to send a female employee to help me up and put my shirt on and had to call my husband to pick me up, I couldn't move my neck at all. But I also have extreme fatigue. I get up at 6am, make lunches, get everyone off to work/school and can easily lay back down (and have) around 9 and sleep until my kids get home at 3. Is anyone having problems with fatigue? I certainly can't live like this. All thoughts are welcome 🙏
It hadn't occurred to me that it was the Aimovig since I did not have these symptoms at the 70MG dose. I will say that Aimovig has significantly decreased my number of migraines and their severity. I am going go back down to 70MG and hope that this neck pain goes away.
I just wish I had seen this sooner. I would have saved myself the time/cost/burden of ibuprofen, trigger point injections, physical therapy, massage therapy, and doctor visits.
I have also had extreme fatigue since taking my first injection of this drug two days ago. I am so tired that I cannot get out full sentences to my spouse sometimes and I keep changing the subject and spouting random words without realizing it.